MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK; PLATE, BONE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint: (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00114, 0001032347-2020-00115, 0001032347-2020-00116, 0001032347-2020-00117, 0001032347-2020-00118.Concomitant medical products: 1.5mm system plate l-shape, 3 x 3 hole, 100 degree left, medium, 0.6mm, part# 01-7032, lot# unk, 1.5mm system plate l-shape, 3 x 3 hole, 100 degree right, medium, 0.6mm, part# 01-7033, lot# unk, 1.5mm system high torque (ht) cross-drive screw, 5/pk, part# 95-1504, lot# unk, 1.5mm system high torque (ht) cross-drive screw, 5/pk, part# 95-1505, lot# unk, unknown le fort plate, part# unk, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the left plates fractured and the right plates loosened approximately one year post-operatively following a le fort i osteotomy.A revision was performed to remove the plates and screws.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event was initially reported with no part number given for a le fort plate, and the part number was provided at a later date.D11 ¿ medical products 1.5mm system lefort plate, flat 0.6mm, part# 01-6480, lot# unk.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The products were returned for investigation.The implants showed signs of use.They were discolored, bent, and fractured, which is consistent with the complaint that they had failed post-operatively.It was reported that both left plates were broken after the operation and loosening also occurred on the right side.The two left plates were confirmed to be fractured.The reported right side loosening could not be verified from the information provided, as no x-rays, scans, or physician's reports were received.It was unclear if the reported loosening was in regards to the interface between the screws and patient's bone or the interface between the plate and screws.The dhr could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (95-1504) and the previous one year (from the notification date) regarding a plate fracture or loosening, (b)(4).The most likely underlying cause of the complaint could not be determined.It is possible that the patient's activity level weakened the implants, causing the fractures and loosening.It is also possible that the plates were weakened while bending during the initial surgery, either by over-bending or bending back and forth repeatedly.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW, 5/PK
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9726889
Report Number0001032347-2020-00116
Device Sequence Number13978446
Product Code JEY
UDI-Device Identifier00841036056155
UDI-Public00841036056155
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-1504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/18/2020
07/28/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/11/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age38 YR